MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-D
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, there were temperature issues with three catheters resulting in a delay.The first catheter was inserted into the patient, and the temperature was lower than expected.Ablation was initiated on the left posterior wall of the left atrium, and the temperature dropped to 28c.An attempt was made to reinsert the connector cable, with no resolution.The pn cable was exchanged, and the ablation was initiated again; but the temperature dropped below 30c.The rf ablation generator was exchanged, and a second ablation was attempted, with no resolution.Troubleshooting was also done by increasing energy delivery beyond 10 seconds, with no resolution.The catheter was exchanged and inserted into the patient and the temperature remained lower than expected without ablation and pressure readings were not displayed accurately.The connector cable was re-inserted, with no resolution.The case was restarted, but the issue remained.The tactisys system was exchanged, but the issue persisted.The catheter was exchanged again, and the baseline temperature remained low prior to ablation.When ablation was attempted, the temperature dropped below 30c.Reducing the priming time and lowering the saline flow rate before another energy delivery attempt resulted in a temperature drop to 32c.An attempt was also made to attempt for energy delivery in a non-contact state with a saline flow rate of 2 ml/min, which led to a maximum temperature rise of 35c.As the temperature was still lower than expected, the catheter was exchanged again, and the issue was resolved.The temperature did rise to 36c and the procedure was completed with no adverse patient health consequences.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One uni-directional, curve d, tacticath sensor enabled contact force ablation catheter was received for evaluation.One video was also submitted for evaluation.The video submitted with the returned device shows an ensite screen and when ablation starts temperature is shown to decrease.However, the device met specifications during temperature testing and flow rate testing.In addition, electrode 1 and the tip thermocouple met specifications during electrical testing with no open or short circuits detected.A simulated ablation was performed, and no temperature or power delivery anomalies were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported temperature issue and subsequent delay remains unknown.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21902036
Report Number3008452825-2025-00191
Device Sequence Number8713495
Product Code OAE
UDI-Device Identifier05415067027689
UDI-Public(01)05415067027689(10)10315597(17)250930
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberA-TCSE-D
Device Catalogue NumberA-TCSE-D
Device Lot Number10315597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SE; TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SE
Patient SexUnknown